Does Botox cause dry eyes and eye ache? Eye ache is my biggest concern and its the worst at night.

I use 30 units of botox every 4-5 months along with 20 mg Prilosec, 88 mcg Levothyroxin, 50 mg Losartan, .05% Restasis, and Flonase every 3rd day. Maybe its the combination of drugs? Which one(s) should I stop to alleviate this eye pain?

Doctor Answers 7

Dry Eyes

Hello, 

Thank you for your question. I am unaware of Botox causing dry eyes nor eye aches. 

I recommend speaking with an ophthalmologist to determine what they recommend.

Take care.

Does BOTOX cause Dry eye and eye ache?

Botox does not cause dry eyes nor eye ache.  Hypothyroidism can also be a cause for your dry eyes. Your dry eyes are likely causing eye pain. I recommend that you see an ophthalmologist but in the meantime add artificial tears ( refresh optic advanced or systane balance) and warm compresses to the eyelids in addition to restasis.

Jean Keamy, MD
Westborough Ophthalmologist
5.0 out of 5 stars 5 reviews

Botox and dry eyes and pain

Botox does not cause dry eyes or pain.  I suggest you consult an ophthalmologist immediately to determine the cause of the pain.  Best, Dr. Green

Botox does not cause dry eyes


Thank you for your question.

Botox does not cause dry eyes.

It will be best to see an ophthalmologist for guidance and treatement.

Best
Dr. Karamanoukian

Does Botox cause dry eyes and eye ache? Eye ache is my biggest concern and its the worst at night.

Hello es1900,

Botox should not be causing your symptoms.  You are already on Restasis which indicates you are prone to dry eyes.  I would recommend you see an ophthalmologist to evaluate your eye pain as this could the symptom of a more serious problem that could affect your vision.

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Dry eye related to Botox?

It is unlikely that the dry eye is directly related to botox injections. With a history of dry eye, it would be a good idea to be examined by an ophthalmologist if the problem has worsened.  Only very rarely, if a significant amount botox is injected in the lower lid under the eye itself in someone with significant laxity, it may cause the conjunctiva to be exposed exacerbating dry eye.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Does Botox cause dry eyes and eye ache? Eye ache is my biggest concern and its the worst at night.

Hi Es1900,

It appears that you already have a diagnosis of dry eyes as you are using Restasis. If the eye pain is during the night only, it might be that your dry eye has become worse for some reason and when you relax your eyes at night, they become more dry causing pain from the dried conjunctiva.

I would recommend for you to consult with your ophthalmologist as some tests and examination is needed to evaluate if your dry eye syndrome has progress to a more drier condition. Medications have been known to produce dry eyes, so an open communication of all prescription, non-prescription, and herbs should be included in your evaluation.

Other conditions like glaucoma and others have to be considered too.

Hope this helps,
Dr. Gus Diaz

Gustavo A. Diaz, MD
Charlotte Facial Plastic Surgeon
4.7 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.